Side effects of Pregabalin

Hi, sorry to ask another question but I was changed from Gabapentin to Pregabalin about 2 weeks ago, since then I have had very bad stomach pains and cramps and really bad gas and wind. I visited my doctor and they said I possibly had Diverticulitis but I have read the symptoms and do not think that is what it is. Has anyone else suffered these side effects when taking Pregabalin and if so how long did they last for or what did you manage to do to get rid of them

6 Replies

oldestnewest
  • I get bad cramps, gas and wind unless I take activated charcoal. I also get heartburn, and activated charcoal works for that too. I take 4 tablets twice a day if I have a flare, normally now I take 2 every day. The only side effect is constipation so I take 2 tablespoons of bran. Works for me. I don't know whether you can get it on the NHS but I buy it on the Internet and it is fairly inexpensive, I have seen it in some health food shops and chemists but it is much more expensive. I would really recommend it.

  • Thank you. I am already on Omperazole due to heartburn caused through other meds and I take loads of bran and senna as well but I will definitely try the charcoal. Thanks

  • Hi there,I get really bad wind and it can be very embarrassing as it is often foul smelling as well.Do you think the charcoal would help?Where do you buy it from? X

  • Hi there Haribo - yes, it is horrible to have bad wind, I can reassure you that activated charcoal is the answer. I get it over the Internet from a small company called J.L.Braggs, it comes in packs of 250 and the price isn't too bad. Many years ago I remember it used to be prescribed to people with colostomies and iliostomies to stop wind in their colostomy bags, and it was prescribed on the NHS then, so I don't know if it is still available. But it really is the answer as being in a room and knowing that the horrible stink is caused by you - whether or not it was noisy - it's the pits isn't it. Good look, it really made a big difference to my life, and as soon as I stop it I get heartburn and sometimes abdominal cramps as well. Sweet hugs!! x

  • Many thanks for your reply.I shall have a look at that online :)

  • It sounds to me, hog2203, that you've got IBS. I find that too much bread, baked beans, beer, (bitter, not lager - too many chemicals in that!!), pulses & onions make my stomach probs worse. I too changed from Gabapentin to Pregabalin due to the side effects of Gabapentin, but haven't really suffered more with the IBS, which I've had for many years now, since then, so have you thought that it might be a coincidence & not side effects of the Pregabalin? But I know that everyone is different & so you could be having side effects whereas I didn't.

    Hope this helps,

    Julie xxx

You may also like...